MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was received for evaluation and the reported issue was confirmed.The catheter was observed stretched and broken in the middle section of the catheter lumen.The user reported that the device likely came into contact with a calcified lesion during the procedure which resulted in the balloon getting caught.It is likely that excessive pull force to the catheter while attempting to remove the catheter from the lesion resulted in the observed damage.As stated in the ifu: exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.All samples used for pull testing during manufacturing passed the test and met the required force before any damage occurred.
 
Event or Problem Description
It was reported that during a procedure using a tuftex over-the-wire embolectomy catheter after inflating the balloon inside the blood bessel, the balloon likely caught on a calcified lesion during the embolectomy so the physician could not pull out the catheter.As a result, the catheter shaft broke off in the middle.The catheter was able to be removed by pulling the broken portion.There were no remnants left inside the vessel.Another catheter was used to complete the operation.No injury occurred.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16691300
Report Number1220948-2023-00050
Device Sequence Number17670125
Product Code DXE
UDI-Device Identifier00840663100668
UDI-Public(01)00840663100668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-38
Device Catalogue Number1651-38
Device Lot NumberOTW4826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown